MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) VISULAS GREEN COMFORT; LASER, OPHTHALMIC

CARL ZEISS MEDITEC AG (JENA) VISULAS GREEN COMFORT; LASER, OPHTHALMIC
Catalog Number 000000-2096-101
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Corneal Clouding/Hazing (1878)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been regularly serviced by zeiss.The last preventive maintenance was performed by a zeiss fse on (b)(6) 2025.No safety or functional deficiencies were detected; functional checks successfully completed.The customer themself did not report or complain any device malfunction related to the performed surgery.There is no allegation of a device problem on the day of surgery.According to the instruction for use, the device is intended only for photocoagulation of the retina, trabeculoplasty for treatment of glaucoma, iridotomy for treatment of glaucoma and use in selective laser trabeculoplasty (slt).In this case, the user performed transpupillary thermotherapy (ttt) with a visulas green which represents an off-label use.There is no information that reasonably suggests that there was a malfunction of the visulas green that could have contributed to the surgical outcome.The manufacturer has become aware of information that reasonably suggests that off-label usage of the visulas green may have caused or contributed to the reported event.
 
Event or Problem Description
Carl zeiss meditec ag in jena was made aware by its ssc (sales and service company) in poland that a customer used visulas green for transpupillary thermotherapy (ttt) to treat cancer tissue in two patients.In one of these patients, the cornea turned cloudy right after treatment.Transpupillary thermotherapy is not part of visulas green intended use.
 
Additional Manufacturer Narrative
Update: it was confirmed that the patients treated with this off-label method are doing well and do not require any additional medical intervention.

Brand Name
VISULAS GREEN COMFORT
Common Device Name
LASER, OPHTHALMIC
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key21627570
Report Number9615030-2025-00002
Device Sequence Number8331401
Product Code HQF
UDI-Device Identifier04049471091434
UDI-Public(01)04049471091434(11)231101
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K181682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number000000-2096-101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown